International Journal of Mathematics and Mathematical Sciences
Volume 2003 (2003), Issue 65, Pages 4115-4129

A renorming of 2, rare but with the fixed-point property

Antonio Jiménez-Melado1 and Enrique Llorens-Fuster2

1Departamento de Análisis Matemático, Facultad de Ciencias, Universidad de Málaga, Málaga 29071, Spain
2Departamento de Análisis Matemático, Facultad de Matemáticas, Universidad de València, Burjassot, Valencia 46100, Spain

Received 19 May 2003

Copyright © 2003 Antonio Jiménez-Melado and Enrique Llorens-Fuster. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We give an example of a renorming of 2 with the fixed-point property (FPP) for nonexpansive mappings, but which seems to fall out of the scope of all the commonly known sufficient conditions for FPP.